One month ago I had Restylane injections to improve my tear trough and cheek area, and now I'm wondering if I can get rid of them and how long would I have to wait before it's safe to use Hyaluronidase acid. Also, would I need the same number of Hyaluronidase injections as I had for the Restylane?
Dissolving Restylane - How Long to Wait to Get Hyaluronidase Injections?
Doctor Answers 12
Correcting Filler problems with Hyanluronidase.
One thing that is wonderful about the HA fillers (Juvederm and Restylane being the most popular) is that they can be reversed if desired. There are two ways to remove HAs: extraction or dissolution. Extraction means that if there is a blue blob of filler left from a poorly administered HA a qualified practitioner can prick the area with a needle and squeeze out some of the gel. This can work even if the filler has been present for years. The second method is dissolution which in my hands always works. Hyaluronidase is an enzyme that is injected into the area in question and dissolves the material. The treatment can be done immediately or months or even years later. There are only a couple of pinpricks and my patients have experienced no pain.
Hyaluronidase can be used immediately. It does not need time to settle etc. Just be sure you are seeing someone experienced in fillers as it is equally important to know how to fix a problem as it is to know how to avoid it in the first place. By the way, you will see results within hours and the product will be gone within 24-48 hours. Another reason to choose hyaluronic acids as your fillers of choice.
Tear troughs are tricky
Tear troughs are tricky to inject. In my opinion there are many who perform this procedure that inject far too much filler leaving a visible mass that looks like a jelly bean under the eye. The only way to fix the problem is to dissolve the filler using hyaluronidase. It works like a charm but you may get some swelling and redness after the hyaluronidase is injected.
You might also like...
You can use hyaluronidase immediately
You dont have to wait at all to inject hyaluronidase for Restylane removal. You could have it done immediately, if you really wanted to. It usually takes many less injections of hyaluronidase than you had of Restylane, but it depends on the injector's technique.
Hyaluronidase to dissolve filler
Hyaluronidase to reverse Restylane
When to consider hyaluronidase to reverse / dissolve Restylane
Since hyaluronidase is used under medical prescription and only off license with full agreement of the patient and physician that this is the best treatment option, it is best to leave it at least 10 days before rushing to reverse it. One month is sufficient time to make the decision.
Hyaluronidase itself is not risk free as it can cause temporary discomfort of injection, redness, swelling, and very rarely allergy.
Anyone considering hyaluronidase, for instance in the tear troughs and cheeks, should have a consultation assessment with the oculoplastic surgeon to discuss their Restylane concerns, and together they can decide if it is the best treatment.
As to the number of injections, it depends because Restylane is often given by cannula so by one injection. Hyaluronidase can involve tow or three small injections.
From Miss Jane Olver, Consultant Oculoplastic Surgeon, Clinica London, UK
Reversing Restylane, Jeuvederm, Voluma, Bolera and other HA fillers with Hyaluronidase
It is okay to use hyaluronidase to dissolve Restylane
One month is a good enough interval to know whether you want to keep the filler or get rid of it. It is okay to go ahead with hyaluronidase any time now.
Actually, one can use hyaluronidase any time after filler injection to dissolve it - but atleast 2 weeks interval after the procedure should be a good time to make a judgment about the outcome and its desirability!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.